What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Jun 11, 2:27 AM EST, 2 hours 26 minutes earlier.
Area forecast discussion, Jun 11, 2:27 AM EST, 2 hours 26 minutes before
Area Forecast Discussion
National Weather Service Binghamton NY
327 AM EDT Thu Jun 11 2020
.SYNOPSIS...
A cold front will finish passing through the area this morning,
eventually taking showers and scattered thunderstorms away with
it. Milder and drier air will overspread the region behind the
front this afternoon. Another front will drop through on Friday,
with perhaps an isolated shower, but its main impact on our
weather will be cooler temperatures to start off the weekend.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
2 AM Update...
Warm and very moist south-southwest flow before dawn, will give
way to cold frontal passage early today, bringing drier and
milder air as well as an eventual end to showers and thunder.
Main concern is that locally heavy rainfall and strong gusts
could still occur in the convective cells early this morning.
For now, we remain just ahead of the front with embedded
shortwaves causing clusters of convection containing downpours
in Northeast PA and mainly along/southeast of Interstate 88 in
Central NY. Precipitable water in the pre-frontal air mass is
around or slightly in excess of 2 inches, and thus rainfall has
been very efficient within the storms. We will continue to
monitor for heavy rainfall; overall our ground is well set to
take in this rain without flooding. However, where training
occurs localized issues such as poor drainage flooding/ponding
on roads is possible.
Meanwhile, a pre-frontal trough which used to have
well organized convection, has lost much of its energy due to
nocturnal timing. That trough as of 2 AM is just reaching our
western zones, and will sweep west-to-east by mid morning. That,
and the actual cold front just behind it which will clear the
area by midday, could still muster up thin lines of showers
and/or thunder. There actually is a decent amount of shear, to
the tune of around 30-40 knots in the 3-6km layer, despite the
waning instability. Any convective cells could still manage
locally strong gusts this morning.
The air mass will undergo noticeable change today with dewpoints
crashing into the 50s this afternoon as westerly winds gust
15-25 mph. Some lower elevations could still manage 80 degrees
for highs, but most areas will be in the 70s. Cool air advection
continues tonight with a generally clear sky and lows in 50s.
&&
.SHORT TERM /FRIDAY THROUGH SATURDAY/...
330 AM Update...
Weak surface ridging will allow for a period of mainly dry weather
for Friday, as temperatures starting in the 50s peak in the 70s to
lower 80s. However, some stray shower activity cannot be ruled out
especially across north-central NY as guidance suggests a weak
disturbance will graze the area. Otherwise, staying partly cloudy
during the daytime hours and into the night. Temperatures drop a few
degrees cooler Friday night than on the previous night, with lows in
the upper 40s to lower 50s.
Saturday is looking like another mainly dry day, as much cooler
temperatures peak in the 60s to lower 70s owing to cooler Canadian
air pushing in. During the afternoon, a few showers cannot be ruled
out as an upper level trough starts to dig into the northeastern US.
However, this will have to compete with a fairly dry airmass
indicated by forecast soundings, and a ridge trying to build in from
Ontario. Little to no precip accumulations are expected with such a
dry airmass.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
330 AM Update...
The remainder of the forecast period remains fairly unsettled. Into
early Sunday, another lobe of energy swings through the more broad
upper level trough, then closes off into a cutoff low as it passes
through the Ohio Valley and finally into the mid Atlantic. From this
point, models diverge on what to do with this feature. Currently,
the GFS keeps it in the Ohio valley through Monday and Tuesday,
finally passing into the mid Atlantic by Wednesday night. Meanwhile,
the Euro drags this quickly into the Atlantic states Monday, where
it spins the rest of the forecast period. At the same time, Canadian
high pressure will be trying to push in. The more southerly track
would allow for a mainly dry period, while the GFS keeps things a
bit more wet. Given the uncertainty, have kept in a chance for
showers each day.
Otherwise, expecting a slow warming trend as a shift to
southeasterly flow will allow 850 mb temperatures to slowly rise.
Temperatures starting in the 40s and lower 50s Sunday morning only
look to peak in the 60s and lower 70s. For the rest of the period,
overnight lows will be generally in the 50s, with afternoon highs in
the 70s and possibly the low 80s across our lower elevations for
Wednesday.
&&
.AVIATION /08Z THURSDAY THROUGH MONDAY/...
Pre-frontal trough, and then cold front itself, will both carry
through the region this morning. Each will contain clusters of
showers and perhaps thunder. Details and timing of such will be
tricky so watch for amendments; thunder chances are somewhat
higher for KAVP-KBGM versus the other terminals. Regardless,
both showers and thunder could contain decent southwesterly
gusts; in between which some low level wind shear will remain
present initially. The frontal passage will also include an MVFR
to fuel alternate ceiling for a time, before VFR conditions
dominate most of today through this evening as much drier air
overspreads the region. Southerly winds ahead of the front -
southeast at KRME - will veer westerly around 10-15 knots late
morning through afternoon with occasional gusts past 20 knots.
Outlook...
Late Thursday night through Saturday...Mainly VFR.
Saturday night through Monday...Occasional restrictions
possible in scattered showers.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
PA...None.
NY...None.
&&
SYNOPSIS...MDP
NEAR TERM...MDP
SHORT TERM...AJG/HLC
LONG TERM...HLC
AVIATION...MDP
Hazardous weather outlook, Jun 11, 1:39 AM EST, 3 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Binghamton NY
239 AM EDT Thu Jun 11 2020
NYZ009-036-037-045-046-056-057-062-PAZ038>040-043-044-047-048-072-
120645-
Northern Oneida-Madison-Southern Oneida-Chenango-Otsego-Broome-
Delaware-Sullivan-Bradford-Susquehanna-Northern Wayne-Wyoming-
Lackawanna-Luzerne-Pike-Southern Wayne-
239 AM EDT Thu Jun 11 2020
This Hazardous Weather Outlook is for central New York and
northeast Pennsylvania.
.DAY ONE...Through tonight.
Showers and thunderstorms will finish moving through the region by
midday. Some thunderstorms this morning may contain locally heavy
rainfall, with ponding of water on roadways. Strong gusts of around
40 mph are also possible within some storms.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures. Please relay
any information about severe weather to the NWS while following
local, state and CDC guidelines.
NYZ015>018-022>025-044-055-120645-
Yates-Seneca-Southern Cayuga-Onondaga-Steuben-Schuyler-Chemung-
Tompkins-Cortland-Tioga-
239 AM EDT Thu Jun 11 2020
This Hazardous Weather Outlook is for central New York.
.DAY ONE...Through Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 10, 10:58 PM EST, 5 hours 55 minutes before
Special Weather Statement
National Weather Service Binghamton NY
1158 PM EDT Wed Jun 10 2020
NYZ062-PAZ040-048-072-110430-
Sullivan NY-Southern Wayne PA-Northern Wayne PA-Pike PA-
1158 PM EDT Wed Jun 10 2020
...STRONG THUNDERSTORM WILL AFFECT...SOUTHWESTERN SULLIVAN...CENTRAL
WAYNE AND NORTHWESTERN PIKE COUNTIES UNTIL 1230 AM EDT...
At 1158 PM EDT, Doppler radar was tracking a strong thunderstorm near
Skytop, or 10 miles northeast of Mount Pocono, moving northeast at 30
mph.
Small hail and winds in excess of 40 mph will be possible with this
storm.
Locations impacted include...
Lackawaxen, Blooming Grove, Honesdale, Paupack, Damascus, Shohola,
Tusten, Sterling, Cochecton and Hawley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead to
minor flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4124 7513 4125 7513 4123 7545 4124 7546
4178 7516 4161 7475
TIME...MOT...LOC 0358Z 210DEG 25KT 4126 7527
HLCSpecial weather statement, Jun 11, 2:48 AM EST, 2 hours 5 minutes before
Special Weather Statement
National Weather Service Binghamton NY
348 AM EDT Thu Jun 11 2020
NYZ044-045-055-056-PAZ038-039-110830-
Chenango NY-Cortland NY-Tioga NY-Broome NY-Susquehanna PA-
Bradford PA-
348 AM EDT Thu Jun 11 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT...BROOME...SOUTHERN
CORTLAND...EASTERN TIOGA...WESTERN CHENANGO...NORTHERN SUSQUEHANNA
AND NORTHEASTERN BRADFORD COUNTIES UNTIL 430 AM EDT...
At 347 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Richford to Apalachin to near
Herrickville. Movement was northeast at 45 mph.
Strong wind gusts will be possible with these storms.
Locations impacted include...
Binghamton, Vestal, Johnson City, Endicott, Norwich, Kirkwood,
Conklin, Maine, Owego and Jackson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with these storms, and may lead to
minor flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4270 7552 4182 7557 4176 7638 4208 7628
4253 7620
TIME...MOT...LOC 0747Z 220DEG 45KT 4237 7615 4209 7618 4179 7633
HLCSpecial weather statement, Jun 11, 3:29 AM EST, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Binghamton NY
429 AM EDT Thu Jun 11 2020
NYZ044>046-056-057-110915-
Otsego NY-Chenango NY-Cortland NY-Broome NY-Delaware NY-
429 AM EDT Thu Jun 11 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT...SOUTHWESTERN
OTSEGO...EASTERN BROOME...NORTHWESTERN DELAWARE...EASTERN CORTLAND
AND CHENANGO COUNTIES UNTIL 515 AM EDT...
At 429 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Willet to near Nineveh to Kirkwood.
Movement was northeast at 45 mph.
Strong wind gusts will be possible with these storms.
Locations impacted include...
Norwich, Sidney, Guilford, Plymouth, North Norwich, Coventry, Greene,
Oxford, Sherburne and Bainbridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with these storms, and may lead to
minor flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4199 7575 4200 7581 4221 7573 4248 7593
4274 7552 4275 7548 4235 7514
TIME...MOT...LOC 0829Z 228DEG 42KT 4245 7584 4224 7569 4204 7577
HLCSpecial weather statement, Jun 11, 4:02 AM EST, 51 minutes before
Special Weather Statement
National Weather Service Binghamton NY
502 AM EDT Thu Jun 11 2020
NYZ056-057-PAZ039-040-044-110945-
Broome NY-Delaware NY-Susquehanna PA-Northern Wayne PA-Lackawanna PA-
502 AM EDT Thu Jun 11 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT...SOUTHEASTERN
BROOME...SOUTHWESTERN DELAWARE...EASTERN SUSQUEHANNA...NORTH CENTRAL
LACKAWANNA AND NORTHERN WAYNE COUNTIES UNTIL 545 AM EDT...
At 502 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Sherman to near Susquehanna to Hop Bottom.
Movement was east at 25 mph.
Strong wind gusts will be possible with these storms.
Locations impacted include...
Jackson, Walton, Clifford, Sanford, Colchester, Susquehanna, Forest
City, Deposit, Susquehanna Depot and Harford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with these storms, and may lead to
minor flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4192 7504 4188 7508 4186 7514 4184 7512
4163 7534 4164 7546 4162 7547 4163 7573
4164 7572 4165 7590 4187 7567 4213 7554
4226 7494
TIME...MOT...LOC 0902Z 263DEG 22KT 4203 7551 4188 7558 4170 7577
HLCSpecial weather statement, Jun 11, 4:49 AM EST, 4 minutes before
Special Weather Statement
National Weather Service Binghamton NY
549 AM EDT Thu Jun 11 2020
NYZ057-PAZ039-040-044-072-111015-
Delaware NY-Southern Wayne PA-Susquehanna PA-Northern Wayne PA-
Lackawanna PA-
549 AM EDT Thu Jun 11 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT...SOUTHWESTERN
DELAWARE...SOUTHEASTERN SUSQUEHANNA...NORTHERN LACKAWANNA AND
NORTHERN WAYNE COUNTIES UNTIL 615 AM EDT...
At 548 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Starrucca to near Union Dale to near East
Benton. Movement was northeast at 50 mph.
Strong wind gusts will be possible with these storms.
Locations impacted include...
Carbondale, Archbald, Clarks Summit, Jackson, Clifford, Jermyn,
Forest City, Mayfield, Clarks Green and Waymart.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with these storms, and may lead to
minor flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4146 7580 4174 7563 4189 7559 4204 7508
4188 7508 4185 7514 4184 7512 4182 7511
4181 7508 4177 7510 4177 7508 4165 7508
TIME...MOT...LOC 0948Z 230DEG 57KT 4189 7548 4176 7550 4155 7568
HLC